Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 154, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jul 2, 2017, 3:31 PM CDT for Greeley County, Valley County, Nebraska. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2017, 3:31 PM CDT (20:31 UTC)
- Expired
- Jul 2, 2017, 4:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Greeley County, NE, Valley County, NE
The radar
The North Platte radar (KLNX), 147 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 4:20 PM CDT | HAIL 1 | 5 Ene Ord, NE | REPORTED VIA TWITTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 535 J/kg
- Mixed-layer CIN
- -338 J/kg
- Mixed-layer LCL
- 1509 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
860
WUUS53 KGID 022031
SVRGID
NEC077-175-022115-
/O.NEW.KGID.SV.W.0154.170702T2031Z-170702T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Hastings NE
331 PM CDT SUN JUL 2 2017
The National Weather Service in Hastings has issued a
* Severe Thunderstorm Warning for...
Northwestern Greeley County in central Nebraska...
Northeastern Valley County in central Nebraska...
* Until 415 PM CDT
* At 331 PM CDT, severe thunderstorms were located along a line
extending from near Fort Hartsuff State Park to near Ericson,
moving southeast at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Ord, Elyria and Fort Hartsuff State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4162 9905 4159 9853 4174 9855 4174 9905
TIME...MOT...LOC 2031Z 327DEG 11KT 4178 9894 4176 9874
HAIL...1.25IN
WIND...60MPH
$$
Fay3 follow-up statements
204
WWUS53 KGID 022043
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
343 PM CDT SUN JUL 2 2017
NEC077-175-022115-
/O.CON.KGID.SV.W.0154.000000T0000Z-170702T2115Z/
Greeley NE-Valley NE-
343 PM CDT SUN JUL 2 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHWESTERN GREELEY AND NORTHEASTERN VALLEY COUNTIES...
At 343 PM CDT, severe thunderstorms were located along a line
extending from near Fort Hartsuff State Park to 6 miles west of
Ericson, moving south at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Ord, Elyria and Fort Hartsuff State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4162 9905 4159 9853 4174 9855 4174 9905
TIME...MOT...LOC 2043Z 351DEG 7KT 4177 9893 4175 9880
HAIL...1.00IN
WIND...60MPH
$$
Fay974
WWUS53 KGID 022058
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
358 PM CDT SUN JUL 2 2017
NEC077-175-022115-
/O.CON.KGID.SV.W.0154.000000T0000Z-170702T2115Z/
Greeley NE-Valley NE-
358 PM CDT SUN JUL 2 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHWESTERN GREELEY AND NORTHEASTERN VALLEY COUNTIES...
At 357 PM CDT, a severe thunderstorm was located 7 miles east of Fort
Hartsuff State Park, or 9 miles northeast of Ord, moving south at 10
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Ord, Elyria and Fort Hartsuff State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4162 9905 4159 9853 4174 9855 4174 9905
TIME...MOT...LOC 2057Z 338DEG 10KT 4172 9886
HAIL...1.00IN
WIND...60MPH
$$
Fay715
WWUS53 KGID 022114
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
414 PM CDT SUN JUL 2 2017
NEC077-175-022124-
/O.EXP.KGID.SV.W.0154.000000T0000Z-170702T2115Z/
Greeley NE-Valley NE-
414 PM CDT SUN JUL 2 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GREELEY AND
NORTHEASTERN VALLEY COUNTIES WILL EXPIRE AT 415 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.
LAT...LON 4162 9905 4159 9853 4174 9855 4174 9905
TIME...MOT...LOC 2114Z 327DEG 11KT 4168 9883
$$
FayWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:24 PM CDT, 7 minutes earlier.
Area forecast discussion, Jul 2, 3:24 PM CDT, 7 minutes before
Area Forecast Discussion National Weather Service Hastings NE 324 PM CDT Sun Jul 2 2017 .SHORT TERM...(This evening through Monday) Issued at 323 PM CDT Sun Jul 2 2017 A few showers and thunderstorms continue to develop across the northeast part of the forecast area this afternoon. Otherwise, there are mostly clear skies across the area and temperatures are warming up. In the area where the clouds and thunderstorms have been, it has been a little cooler. The main concern will be thunderstorm development. There is an upper level wave that will be moving into the area and a surface boundary across the northern part of Nebraska. Models have some differences in where and how much precipitation there will be. The morning convection also could have some impact on thunderstorms tonight. Expect the thunderstorms to continue across the northern part of the forecast area as thunderstorms develop along the boundary to the north and move into the area during the late afternoon and evening. The boundary sags to the south during the night and as another upper level wave moves into the area, there could be some more development to the west of the forecast area and those could move into the area during the overnight hours. With all the differences in the models, the confidence is a little shaky. There could be a few lingering thunderstorms in the morning, but otherwise expect mainly dry conditions. The upper level wave will continue to move through the area and during the afternoon a few thunderstorms could develop. The models continue to have some differences for this time frame and there is some uncertainty. .LONG TERM...(Monday night through Sunday) Issued at 323 PM CDT Sun Jul 2 2017 The models are a little more consistent for the Monday night time frame. The NAM is dry, but the GFS and ECMWF both have precipitation across the area. This looks to be the best time frame for precipitation, especially during the evening. Precipitation should linger into the overnight hours. Tuesday into Tuesday night there continues to be a couple of upper level waves that move through the area with on and off chances for thunderstorms. The upper level ridge builds just to the west and moves into the area Wednesday through Thursday. This will be a dry period with warm temperatures. Thursday night through Sunday there are a few waves that come over the ridge. With each wave, there is a chance for some thunderstorms to develop somewhere across the forecast area. These are small chances for only parts of the forecast area and expect mainly hit and miss showers and thunderstorms. && .AVIATION...(For the 18Z KGRI/KEAR TAFS through 18Z Monday) Issued at 1206 PM CDT Sun Jul 2 2017 There will be some mainly isolated thunderstorms around this afternoon with a better chance late this afternoon and evening. Winds will be fairly light from the south or southeast. && .GID WATCHES/WARNINGS/ADVISORIES... NE...None. KS...None. && SHORT TERM...JCB LONG TERM...JCB AVIATION...JCB
Hazardous weather outlook, Jul 2, 4:41 AM CDT, 10 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 441 AM CDT Sun Jul 2 2017 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 031200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 441 AM CDT Sun Jul 2 2017 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Today and Tonight. A few strong thunderstorms will be possible across portions of the outlook area this morning with 40 mph wind gusts and penny sized hail both possible. Scattered thunderstorms will develop late this afternoon and evening. Hail around the size of golf balls will be the primary threat this afternoon and early evening...with severe wind gusts also possible...primarily after dark...as strong to severe thunderstorms storms track from the high plains across the local area. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Spotty thunderstorms will be possible at various times and locations Monday and Tuesday...with the best chance Monday night. Some storm clusters that move into the area Monday night could be severe with the main threat locally damaging winds. A few thunderstorms will also be possible Thursday night through Saturday. While strong or severe storms cannot be ruled out...it is too early to identify any specific organized threats. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon or evening. && More information may be obtained at the following web page: https://www.weather.gov/hastings Rossi/Kelley
In the hours before
Special weather statement, Jul 2, 12:23 PM CDT, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Hastings NE
1223 PM CDT SUN JUL 2 2017
NEZ047-021815-
Howard NE-
1223 PM CDT SUN JUL 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HOWARD COUNTY UNTIL
115 PM CDT...
At 1223 PM CDT, Doppler radar was tracking a strong thunderstorm near
St. Paul, or 23 miles north of Grand Island, moving southeast at 10
mph.
Penny size hail will be possible with this storm.
Locations impacted include...
St. Paul and along Highway 92 east of St. Paul to the county line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4126 9829 4111 9829 4115 9844 4123 9850
4131 9845
TIME...MOT...LOC 1723Z 306DEG 8KT 4125 9843
MoritzSpecial weather statement, Jul 2, 2:34 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Hastings NE
234 PM CDT SUN JUL 2 2017
NEZ048-049-022015-
Merrick NE-Polk NE-
234 PM CDT SUN JUL 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MERRICK AND NORTHERN
POLK COUNTIES UNTIL 315 PM CDT...
At 234 PM CDT, Doppler radar was tracking a strong thunderstorm over
Silver Creek, or 18 miles southwest of Columbus, moving southeast at
20 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Osceola, Shelby and Silver Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4115 9738 4122 9770 4130 9779 4131 9778
4131 9771 4139 9770 4137 9760 4133 9760
4134 9757 4136 9753 4135 9747 4131 9737
4116 9737
TIME...MOT...LOC 1934Z 304DEG 19KT 4133 9768
MoritzSpecial weather statement, Jul 2, 3:24 PM CDT, 7 minutes before
Special Weather Statement National Weather Service Hastings NE 324 PM CDT SUN JUL 2 2017 NEZ039-040-022115- Valley NE-Greeley NE- 324 PM CDT SUN JUL 2 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GREELEY AND NORTHEASTERN VALLEY COUNTIES UNTIL 415 PM CDT... At 324 PM CDT, Doppler radar was tracking a strong thunderstorm near Fort Hartsuff State Park, or 11 miles east of Burwell, moving southeast at 15 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Elyria and Fort Hartsuff State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4174 9862 4156 9876 4170 9909 4174 9906 TIME...MOT...LOC 2024Z 304DEG 12KT 4178 9892 Fay
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 4:11 AM CDT | Special Weather Statement | GID | Harlan | 34 min |
| Jul 2, 6:19 AM CDT | Special Weather Statement | GID | Polk | 41 min |
| Jul 2, 6:21 AM CDT | Severe Thunderstorm Warning | GID | Polk, York | 24 min |
| Jul 2, 7:14 AM CDT | Special Weather Statement | GID | York | 46 min |
| Jul 2, 7:49 AM CDT | Areal Flood Advisory | GID | York | 5 hr |
| Jul 2, 7:55 AM CDT | Special Weather Statement | GID | York | 50 min |
| Jul 2, 8:47 AM CDT | Special Weather Statement | GID | Adams, Clay | 43 min |
| Jul 2, 8:51 AM CDT | Special Weather Statement | GID | York | 39 min |
| Jul 2, 12:23 PM CDT | Special Weather Statement | GID | Howard | 52 min |
| Jul 2, 2:34 PM CDT | Special Weather Statement | GID | Polk | 41 min |
| Jul 2, 3:24 PM CDT | Special Weather Statement | GID | Valley | 51 min |
| Jul 2, 3:36 PM CDT | Special Weather Statement | GID | Merrick | 24 min |
| Jul 2, 4:19 PM CDT | Special Weather Statement | GID | Valley | 26 min |
| Jul 2, 4:36 PM CDT | Special Weather Statement | GID | Valley | 24 min |
| Jul 2, 4:45 PM CDT | Severe Thunderstorm Warning | GID | Valley | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.